Alert archive / California / Hazardous Seas Warnings in 2018

Hazardous Seas Warning 8, NWS Eureka, CA

May 1, 2018

NWS Eureka, CA issued this hazardous seas warning at May 1, 2018, 2:57 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2018, 2:57 PM PDT (21:57 UTC)
Expired
May 2, 2018, 9:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

986 
WHUS76 KEKA 012157
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
257 PM PDT Tue May 1 2018

PZZ450-455-020600-
/O.CAN.KEKA.GL.W.0019.000000T0000Z-180502T1200Z/
/O.NEW.KEKA.SE.W.0008.180501T2157Z-180502T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
257 PM PDT Tue May 1 2018

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WINDS...N 20 to 35 kt tonight. Occasional gusts to gale force
  near and downwind from Point Saint George and Cape Mendocino.

* SEAS...Steep seas 7 to 11 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

$$

PZZ470-475-020600-
/O.CON.KEKA.GL.W.0019.000000T0000Z-180502T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
257 PM PDT Tue May 1 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY...

* WINDS...N 25 to 30 kt with gusts to 40 kt through tonight.

* SEAS...Steep seas 10 to 13 ft at 7 to 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$
3 follow-up statements
662 
WHUS76 KEKA 020339
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
839 PM PDT Tue May 1 2018

PZZ470-475-021145-
/O.CON.KEKA.GL.W.0019.000000T0000Z-180502T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
839 PM PDT Tue May 1 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WINDS...N 25 to 30 kt with gusts to 40 kt through tonight.

* SEAS...Steep seas 10 to 13 ft at 7 to 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-455-021145-
/O.CON.KEKA.SE.W.0008.000000T0000Z-180502T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
839 PM PDT Tue May 1 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WINDS...N 20 to 35 kt tonight. Occasional gusts to gale force 
  near and downwind from Point Saint George and Cape Mendocino. 

* SEAS...Steep seas 8 to 12 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

$$
600 
WHUS76 KEKA 020947
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
247 AM PDT Wed May 2 2018

PZZ470-475-021600-
/O.EXT.KEKA.GL.W.0019.000000T0000Z-180502T1000Z/
/O.EXB.KEKA.SE.W.0008.180502T1000Z-180502T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
247 AM PDT Wed May 2 2018

...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

The National Weather Service in Eureka has issued a Hazardous
Seas Warning, which is in effect until 9 AM PDT this morning. 

* WINDS...N 20 to 30 kt early morning and decreasing through the 
  day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

$$

PZZ450-455-021600-
/O.EXT.KEKA.SE.W.0008.000000T0000Z-180502T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
247 AM PDT Wed May 2 2018

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 15 to 25 kt early morning and decreasing through the 
  day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing
  through the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

$$
033 
WHUS76 KEKA 021613
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
913 AM PDT Wed May 2 2018

PZZ450-455-470-030015-
/O.EXP.KEKA.SE.W.0008.000000T0000Z-180502T1600Z/
/O.NEW.KEKA.SC.Y.0046.180502T1613Z-180503T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
913 AM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 10 PM PDT this evening. 

* WINDS...N 15 to 25 kt early morning and decreasing through the 
day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-030015-
/O.EXP.KEKA.SE.W.0008.000000T0000Z-180502T1600Z/
/O.NEW.KEKA.SC.Y.0046.180502T1613Z-180503T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
913 AM PDT Wed May 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PDT Thursday. 

* WINDS...N 20 to 30 kt early morning and decreasing through the 
day.

* SEAS...Steep seas 10 to 14 ft at 9 seconds and decreasing 
  through the day. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 1, 4:09 AM PDT, 10 hours 48 minutes earlier.

Area forecast discussion, May 1, 4:09 AM PDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
409 AM PDT Tue May 1 2018

.SYNOPSIS...Another day of breezy north winds is expected today,
followed by weakening winds tonight. Otherwise, afternoon
temperatures over the interior will moderate into the 70s to low
80s during the remainder of the week. Near the coast, cooler highs
in the 50s to low 60s will be likely through Thursday due to
periods of stratus.

&&

.DISCUSSION...Surface high pressure over the NERN Pacific combined
with low pressure over CNTRL CA and SRN NV was yielding a tight
pressure gradient over NWRN CA. Brisk north winds were occurring
as a result along the coast, and will locally gust from 30-40 mph
this afternoon as the boundary layer destabilizes. However, model
guidance shows low pressure developing across the coast tonight,
which will aid in shunting gusty winds well offshore. North-
northwest winds will redevelop Wednesday night into Thursday, and
as that occurs, the marine boundary layer is forecast to deepen
and moisten beneath a ridge/strengthening inversion. This will
likely result in widespread coastal stratus during Thursday.

Ensemble model guidance shows a compact upper wave moving east
across the region Saturday night into Sunday. Models do not agree
on the speed/exact timing of this wave, but the probability of
showers will increase modestly with its passage. Otherwise, dry
weather, accompanied by mild interior temperatures in the 70s/low
80s, will generally prevail during the next 7 days.

&&

.AVIATION...Prevailing VFR conditions are expected at all
terminals, apart from perhaps brief periods of MVFR ceilings at
ACV during the afternoon and early evening. Gusty north winds will
also continue through the day and early overnight hours along the
coast at both ACV and CEC.

&&

.MARINE...Strong to Gale Force North winds will continue
throughout much of the waters Tuesday and Tuesday night, driving
large and steep seas. Winds are expected to peak in speed Tuesday
afternoon and evening, and gusts to 40 kt will be possible during
this timeframe. While there will be some areas that remain a bit
sheltered from the strongest winds, even the nearshore waters are
expected to see strong winds and steep seas today and tonight.
Expect significant wave heights to generally remain in the 10 to
14 foot range, with a dominant period of 7 to 9 seconds and very
little long period swell to speak of. Winds will quickly diminish
Wednesday morning, allowing locally generated wind waves to settle
through the day.

For the remainder of the week and most of the weekend, north
winds will remain generally light to moderate, and only a small
northwest swell group will be present in the waters. As a result,
wave heights are expected to fall below 5 feet by sometime late
Thursday, and will remain low through potentially Sunday. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ102-105>108.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 5 AM PDT
     Wednesday for PZZ455-470-475.

     Small Craft Advisory until 9 AM PDT this morning for PZZ450.

     Gale Warning from 9 AM this morning to 5 AM PDT Wednesday for
     PZZ450.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 1, 3:10 AM PDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
310 AM PDT Tue May 1 2018

CAZ101-103-104-109>113-021015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
310 AM PDT Tue May 1 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-021015-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
310 AM PDT Tue May 1 2018

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect until 9 AM this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Hazardous Seas Warnings in California, 2018Every hazardous seas warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.